MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-419
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 11/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been 1 other similar events for the reported lot that relate to the same device/patient, an evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5571-s-050; triathlon stem extender 50mm; lot# hv62wx.Cat# 6704-0-510; md vit slv and 2.0mm homog cbl; lot# 79542302.Cat# 5512-f-402 tri ts femur sz4 right; lot# go93h.Cat# 5560-s-312; triathlon cemented stem-12mm x 150mm; lot# 0080703e.Cat# 5542-a-402 triathlon femoral distal augment 15mm - size 4 right; lot# byz4t.Cat # 5549-a-642; triathlonctrfemconeaug sz3&4r; lot# km3m.Cat# 5542-a-402; triathlon femoral distal augment 15mm - size 4 right: lot# wgw3.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : remains implanted.
 
Event or Problem Description
Patient reported a "washout" on her right knee due to infection.Patient noted nothing was removed.
 
Event or Problem Description
Patient reported a "washout" on her right knee due to infection.Patient noted nothing was removed.Update: during this procedure which occurred on (b)(6) 2021, the insert was revised in addition to the reported irrigation and debridement.Discharge notes further indicate that oxacillin-sensitive staphylococcus lugdunensis grew from an aspirated flued culture that was taken prior to this procedure.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: the records were not entirely complete, and no dated or sequential radiographs were provided for review.The patient had a primary knee performed and just over 6 months later had an arthroscopy for the it band and patellar tilt.The records gapped until 2012, when after having pain, the patient had a revision for a loose femur.She did well initially, but 1 ½ years later was seen for pain and instability and ultimately underwent an arthroscopy after an aspiration showed metal stained fluid.She then underwent revision of the femur, and it was found that she had broken the femoral stem at the junction with the threads.It was commented that the failure could represent corrosion.The revision became infected and she underwent a wash out and polyethylene exchange 6 months later.No records were provided for the later claims of another extensor mechanism disruption and revision and/or two stage revision thereafter.No additional materials were presented for review.Event confirmation: two arthroscopy procedures can be confirmed.A revision for a loose femur can be confirmed.A second revision for a loose femur and fracture of a femoral stem can be confirmed.The reason for the stem fracture cannot be confirmed.The two staged revision to competitor components cannot be confirmed.Root cause: the root cause for arthroscopy #1 was anterior knee pain, it band tendonitis and patellar tilt.The cause of the first femoral revision was loosening but a root cause cannot be attributed.The root cause of the second arthroscopy was pain and swelling and presence of metallic debris in aspirated fluid.The root cause of the metal stained fluid was motion at a fractured femoral stem.The root cause of the second revision was femoral loosening and a fractured femoral stem.The root cause of the stem fracture cannot be determined.The root cause of the last procedure, wash out and polyethylene revision, was infection.The root cause of the two stage revision which was not documented would presumed to be infection." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient underwent revision of the insert and washout of the joint to address infection.Medical records were providing indicating that oxacillin-sensitive staphylococcus lugdunensis grew from an aspirated culture prior to the revision procedure.A microbiological assessment was completed by a stryker microbiologist who indicated the following: "microbiological assessment: staphylococcus lugdunensis is a gram (+), coagulase-negative (cons) bacterium that are commonly found on the normal skin flora in humans.More recently, however, it has also been found to cause soft tissue infections.Published data indicate that coagulase-negative staphylococcus spp.Are the causative agent in >30% of device related infections.The cdc lists coagulasenegative staphylococci and other staphylococcus species as the most commonly acquired hospital infection.As a non-spore forming vegetative bacteria, staphylococcus spp., including staphylococcus lugdunensis, are not resistant to hydrogen peroxide gas plasma sterilization.Published data demonstrates that resistance to hydrogen peroxide is considered to be <0.5 minutes.Final conclusions: review of the certificate of sterilization for the indicated device indicates that the sterilization process ¿ full cycle/8-injection ¿ was performed and released according to stryker orthopaedics policies.The bacterial isolate associated with the reported infection is not known to be resistant to gas plasma sterilization and, therefore, could not have survived this dose.Based on the data reviewed, it has been determined that the introduction of the reported causative agent of this postoperation infection is unlikely to be linked to the medical devices (i.E.: tibial insert)." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned to the manufacturer.

Brand Name
NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17332200
Report Number0002249697-2023-00782
Device Sequence Number20665466
Product Code MBH
UDI-Device Identifier07613327027259
UDI-Public07613327027259
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number5537-G-419
Device Catalogue Number5537-G-419
Device Lot Number4T2MV7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight113 KG